Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 94, NWS Wichita, KS

May 9, 2008Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 9, 2008, 12:58 AM CDT for Montgomery County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2008, 12:58 AM CDT (05:58 UTC)
Expired
May 9, 2008, 2:00 AM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Montgomery County, KS

The radar

The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 8, 8:08 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 6.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 090558
SVRICT
KSC125-090700-
/O.NEW.KICT.SV.W.0094.080509T0558Z-080509T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1258 AM CDT FRI MAY 9 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS.

* UNTIL 200 AM CDT.

* AT 1255 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING HAIL UP
  TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
  OF ELK CITY TO 14 MILES WEST OF CANEY...AND MOVING EAST AT 50 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BOLTON...CANEY...CHERRYVALE...COFFEYVILLE...COFFEYVILLE AIRPORT...
  DEARING...ELK CITY...HAVANA...INDEPENDENCE AIRPORT...
  INDEPENDENCE...LIBERTY...PARSONS TRI CITY AIRPORT...SYCAMORE...
  TYRO.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3699 9596 3710 9595 3711 9597 3738 9596
      3738 9589 3739 9588 3738 9551 3719 9551
      3699 9553
TIME...MOT...LOC 0558Z 276DEG 43KT 3735 9599 3701 9615

$$

CARUSO
3 follow-up statements
000 
WWUS53 KICT 090616
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
114 AM CDT FRI MAY 9 2008

KSC125-090700-
/O.CON.KICT.SV.W.0094.000000T0000Z-080509T0700Z/
MONTGOMERY KS-
114 AM CDT FRI MAY 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY
COUNTY UNTIL 200 AM CDT...

AT 112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
HAIL UP TO TENNIS BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SYCAMORE TO
CANEY...MOVING EAST AT 49 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR TYRO BY 120 AM CDT.
  NEAR DEARING BY 125 AM CDT.
  NEAR LIBERTY BY 130 AM CDT.

THE TOWNS OF BOLTON...SYCAMORE...INDEPENDENCE...PARSONS...AND 
COFFEYVILLE ARE ALSO IN THE PATH OF THIS LINE OF SEVERE 
THUNDERSTORMS. 

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3699 9596 3710 9595 3711 9597 3738 9596
      3738 9589 3739 9588 3738 9551 3719 9551
      3699 9553
TIME...MOT...LOC 0614Z 276DEG 43KT 3733 9575 3699 9591

$$

CARUSO
000 
WWUS53 KICT 090633
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
133 AM CDT FRI MAY 9 2008

KSC125-090700-
/O.CON.KICT.SV.W.0094.000000T0000Z-080509T0700Z/
MONTGOMERY KS-
133 AM CDT FRI MAY 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY
COUNTY UNTIL 200 AM CDT...

AT 132 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHERRYVALE TO
COFFEYVILLE...MOVING EAST AT 49 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF 
MONTGOMERY COUNTY...INCLUDING THE TOWNS OF COFFEYVILLE...LIBERTY AND 
CHERRYVALE.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS.

LAT...LON 3699 9596 3710 9595 3711 9597 3738 9596
      3738 9589 3739 9588 3738 9551 3719 9551
      3699 9553
TIME...MOT...LOC 0633Z 276DEG 43KT 3725 9549 3696 9563

$$

CARUSO
000 
WWUS53 KICT 090652
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
152 AM CDT FRI MAY 9 2008

KSC125-090702-
/O.EXP.KICT.SV.W.0094.000000T0000Z-080509T0700Z/
MONTGOMERY KS-
152 AM CDT FRI MAY 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY WILL EXPIRE
AT 200 AM CDT...

AT 149 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

LAT...LON 3699 9596 3710 9595 3711 9597 3738 9596
      3738 9589 3739 9588 3738 9551 3719 9551
      3699 9553
TIME...MOT...LOC 0652Z 276DEG 43KT 3722 9521 3693 9535

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 11:42 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 8, 11:42 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1142 PM CDT THU MAY 8 2008

.UPDATE...

&&

.AVIATION...06Z TAFS RSL/SLN/HUT/ICT/CNU

LINEAR COMPLEX OF T-STORMS MOVING THRU S-CNTRL KS AS OF
0530Z...WILL TRANSLATE EWD ACROSS THE FLINT HILLS AND SERN KS
OVERNIGHT AFFECTING CNU TAF SITE BETWEEN 08Z-12Z. WIND GUSTS OF
30-35 KT POSSIBLE AS THIS LINE OF STORMS MOVES THRU.
OTHERWISE...AREAS OF MVFR CIGS POSSIBLE ACROSS MUCH OF
CENTRAL/SOUTH CENTRAL KS BEHIND THE AREA OF CONVECTION INTO THE
EARLY AM HOURS. CLOUDS SHOULD BREAK/DISSIPATE BY LATE MORNING
LEAVING VFR CONDITIONS FOR REST OF FORECAST VALID PERIOD.

JMC

&&

PREV DISCUSSION... /ISSUED 308 PM CDT THU MAY 8 2008/

DISCUSSION...
FORECAST CONCERNS...SEVERE POTENTIAL WITH CONVECTIVE COMPLEX
TONIGHT...THEN WEEKEND FORECAST.

THE ANTICIPATED CONVECTIVE EPISODE FOR LATE THIS EVENING AND
OVERNIGHT HAS COMMENCED OUT ACROSS THE CENTRAL HIGH PLAINS AT
MID-AFTERNOON. RATHER HIGH CONFIDENCE IN THE TONIGHT FORECAST
WITH GOOD AGREEMENT IN SHORT TERM AND MESO MODELS...IN TAKING
MESOSCALE SYSTEM ACROSS MUCH OF THE FORECAST AREA. DESPITE THE
MODEST ELEVATED CAPE VALUES AROUND 750 J/KG AFTER DARK...THE
IMPRESSIVE 1-6KM LAYER BULK SHEAR WHICH TRANSLATES EASTWARD
WITH THE EXPECTED CONVECTION AND ASSOCIATED MID/UPPER LEVEL
SHORTWAVE...WILL BE SUFFICIENT FOR ORGANIZED SEVERE
WEATHER/DAMAGING WIND/HAIL EVENT. MODEL CONSENSUS SUGGESTS
ACTIVITY WILL ARRIVE IN THE RUSSELL AND GREAT BEND AREA BETWEEN
02-03Z...THEN ALONG THE TURNPIKE BY 05-06Z. WILL INSERT SEVERE
WORDING IN THESE AREAS PRIOR TO 06Z. EXPECT MORE MARGINALLY
SEVERE...MAINLY STRONG...STORMS POST MIDNIGHT AS CONVECTION
AFFECTS AREAS EAST OF THE TURNPIKE.

AFTER BRIEF RESPIT ON FRIDAY...CHANCES FOR CONVECTION WILL
RETURN ON SATURDAY...AS A MORE VIGOROUS UPPER TROF DROPS
SOUTHEAST ACROSS THE NORTHERN ROCKIES AND ACROSS THE PLAINS.
TIMING OF THE SURFACE COLD FRONT WILL REMAIN KEY TO POTENTIAL
FOR ANY SEVERE WEATHER...MAINLY ACROSS SOUTHEAST KANSAS. SHEAR
PROFILES MORE THAN ADEQUATE...THOUGH BEST INSTABILITY LOOKS TO
RESIDE JUST SOUTH OF THE BORDER ACROSS NORTHEAST OKLAHOMA.
OTHERWISE DRIER AND COOLER FOR MOTHERS DAY ON SUNDAY.

FOR THE OUTER PERIODS...WHILE REMAINING A BIT DIFFERENT IN THE
DETAILS/TIMING...THE MEDIUM RANGE MODELS SUGGEST ANOTHER UPPER
TROF TO AFFECT THE AREA BY TUESDAY INTO WEDNESDAY. WILL CONTINUE
WITH MODEST CHANCE POPS TUESDAY...LINGERING SOUTHEAST INTO EARLY
WEDNESDAY. DECENT COOLING POTENTIAL BEHIND FRONT FOR MID-WEEK.

DARMOFAL

AVIATION...
18Z TAFS...WHILE VFR CONDITIONS WILL CONTINUE FOR MUCH OF THE REST
OF THE AFTERNOON IN CENTRAL KANSAS AND INTO THE EVENING IN SOUTH
CENTRAL AND SOUTHEAST KANSAS...A LINE OF THUNDERSTORMS IS GOING TO
MOVE THROUGH THE AREA THIS EVENING AND OVERNIGHT. FOR NOW WILL
KEEP THE VCTS UNTIL WE HAVE A BETTER IDEA WHEN THE THUNDER WILL
AFFECT EACH TAF SITE. IFR CEILINGS WILL LIKELY CONTINUE BEHIND THE
THUNDERSTORMS INTO THE MORNING HOURS.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    54  71  52  70 /  80  10  10  50
HUTCHINSON      52  70  49  67 /  90  10  10  50
NEWTON          53  68  50  68 /  80  10  10  50
ELDORADO        54  70  50  68 /  80  20  10  50
WINFIELD-KWLD   55  72  51  72 /  70  10  10  50
RUSSELL         50  70  50  64 /  90  10  20  50
GREAT BEND      51  70  51  65 /  90  10  10  50
SALINA          52  69  50  66 /  90  10  20  50
MCPHERSON       52  69  50  67 /  80  10  10  50
COFFEYVILLE     56  72  51  75 /  60  20  10  50
CHANUTE         55  69  50  70 /  70  30  10  50
IOLA            54  68  49  69 /  80  30  10  50
PARSONS-KPPF    56  71  51  73 /  60  20  10  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 8, 7:34 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT THU MAY 8 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
734 PM CDT THU MAY 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID-EVENING INTO THE EARLY
OVERNIGHT HOURS ACROSS A GOOD PORTION OF CENTRAL AND SOUTH CENTRAL
KANSAS. THE MAIN THREATS WILL BE DAMAGING STRAIGHT-LINE WINDS TO
70 MPH AND LARGE HAIL UP TO GOLF BALL SIZE. A THUNDERSTORM COMPLEX
IS EXPECTED TO DEVELOP ACROSS WESTERN AND CENTRAL KANSAS BY MID
EVENING...AND MOVE EAST ACROSS MUCH OF THE AREA TONIGHT. ALTHOUGH
SEVERE WEATHER WILL BECOME LESS LIKELY LATE TONIGHT...A FEW STRONG
STORMS WILL BE POSSIBLE AS THE COMPLEX MOVES INTO SOUTHEASTERN
KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE FOR LINGERING STORMS ACROSS SOUTHEAST
KANSAS EARLY FRIDAY MORNING...WITH A SLIGHT CHANCE FOR STORMS
NORTH OF I-70 IN CENTRAL KANSAS LATE FRIDAY NIGHT. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE...THOUGH A LOCALLY STRONG STORM
WITH SMALL HAIL AND GUSTY WINDS CANNOT BE RULED OUT.

A BETTER CHANCE FOR THUNDERSTORMS WILL RETURN TO THE ENTIRE AREA
ON SATURDAY INTO SATURDAY NIGHT. THERE IS A SLIGHT RISK FOR A
FEW SEVERE STORMS IN SOUTHEAST KANSAS...MAINLY SATURDAY AFTERNOON
AND EVENING...WITH A FEW STRONG STORMS POSSIBLE ACROSS THE REST
OF THE AREA.

THERE WILL BE A CHANCE OF THUNDERSTORMS FROM TUESDAY INTO EARLY
WEDNESDAY ACROSS MUCH OF THE AREA. STRONG STORMS CANNOT BE RULED
OUT. PLEASE CHECK BACK FOR LATER FORECASTS AND OUTLOOKS ON THE
POTENTIAL FOR ANY SEVERE WEATHER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM MID-EVENING INTO THE EARLY
OVERNIGHT HOURS ACROSS PART OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/KED

In the hours before

Special weather statement, May 9, 12:01 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1201 AM CDT FRI MAY 9 2008

KSZ069-090545-
BUTLER-
1201 AM CDT FRI MAY 9 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER COUNTY...

AT 1157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTH OF BURNS TO 6 MILES NORTHWEST OF ATLANTA...AND MOVING EAST AT
40 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, May 9, 12:14 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1214 AM CDT FRI MAY 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     TSTM WND GST     STROTHER FIELD AIRPORT  37.16N 97.03W
05/08/2008  M59 MPH          COWLEY             KS   ASOS

&&

REC
Special weather statement, May 9, 12:34 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1234 AM CDT FRI MAY 9 2008

KSZ053-069-070-094-090600-
BUTLER-CHASE-ELK-GREENWOOD-
1234 AM CDT FRI MAY 9 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...CHASE...ELK AND GREENWOOD COUNTIES...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CASSODAY TO
LATHAM...AND MOVING EAST AT 35 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, May 9, 12:38 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1238 AM CDT FRI MAY 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND GST     CEDAR VALE              37.11N 96.50W
05/09/2008  E60 MPH          CHAUTAUQUA         KS   LAW ENFORCEMENT

            QUARTER SIZE HAIL

&&

REC
Local storm report, May 9, 12:54 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1254 AM CDT FRI MAY 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 AM     TSTM WND GST     CHAUTAUQUA              37.02N 96.18W
05/09/2008  M63 MPH          CHAUTAUQUA         KS   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL

&&

REC
Local storm report, May 9, 12:55 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1255 AM CDT FRI MAY 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND GST     SEDAN                   37.13N 96.18W
05/09/2008  M63 MPH          CHAUTAUQUA         KS   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL

&&

REC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:48 PM CDTSevere Thunderstorm WarningICTKingman, Reno57 min
May 8, 9:40 PM CDTSevere Thunderstorm WarningICTKingman, Reno65 min
May 8, 11:57 PM CDTSevere Thunderstorm WarningICTCowley48 min
May 9, 12:24 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk53 min
May 9, 1:24 AM CDTSevere Thunderstorm WarningICTLabette55 min
May 9, 7:17 AM CDTAreal Flood WarningICTMarion3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.